Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 222, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2001, 5:40 PM CDT for Stewart County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 5:40 PM CDT (22:40 UTC)
- Expired
- Aug 26, 2001, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:00 PM CDT | Thunderstorm Wind 50 E | Dover, TN | Law enforcement reported a tree was down and was blocking a road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KOHX 262241 SVRBNA TNC161-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOVER...OR ABOUT 3 MILES NORTH OF DOVER... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... THE TOWNS OF CARLISLE AND INDIAN MOUND...AS WELL AS THE STEWART STATE FOREST * OTHER LOCATIONS IN THE WARNING INCLUDE CUMBERLAND CITY DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ STEIGERWALDT LAT...LON 3654 8800 3632 8797 3635 8753 3667 8771
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SUN AUG 26 2001 SURFACE FRONT APPEARS TO BE BETWEEN CARBONDALE AND PADUCAH SLIDING SLOWLY SOUTHEASTWARD. HOWEVER...DEWPOINTS AT ROLLA MISSOURI(IN CENTRAL MISSOURI) HAVE ONLY RECENTLY BEGUN TO DIMINISH. LARGE H5 RIDGE CONTINUES OVER THE WESTERN US WITH A TROUGH IN THE GREAT LAKES AND CENTRAL US FROM MICHIGAN SOUTHWESTWARD TO THE TEXAS PANHANDLE. A SLENDER H5 RIDGE IS SEEN ALONG THE SOUTHEAST COAST WITH A WEAK TROUGH JUST OFF THE EAST COAST. MODELS BRING THE SOUTHERN (WEAKER) PORTION OF THE TROUGH OVER THE GREAT LAKES THROUGH THE AREA TONIGHT WITH A BIT A WEAK RE-ENFORCEMENT ON TUESDAY. VARIOUS OTHER WEAK RIPPLES IN THE UPPER FLOW ARE NOTED BEYOND TUESDAY. ANOTHER FRONT ON SAT AND SUN NEXT WEEK. WITH THE WEAK H5 TROUGH MOVING THROUGH THE MODEL SOLUTIONS AT THE SURFACE SUFFER FROM SOME DISCORD...MAINLY IN SURFACE WIND FIELD. IT APPEARS THEY AGREE ON THE FRONTAL MOVEMENT THROUGH MIDDAY TUESDAY...BUT DIVERGE SOMEWHAT AFTER THAT. THE ETA MAINTAINS A SOUTHWEST WIND OVER THE AREA THROUGH TUE MORNING WITH THE NGM AND AVN SHIFTING TO NORTHERLY. THEY DO SEEM TO AGREE ON THE SECOND SURGE MOVING IN TUESDAY AFTERNOON AND EVENING...ALBEIT THE ETA A BIT SLOWER. THE AVN PUSHES THE CENTER OF THE SURFACE RIDGE AS FAR SOUTH AS NORTHERN INDIANA AND THEN PUSHES IT EASTWARD. THIS KEEPS NORTH TO NORTHEAST WINDS OVER THE AREA THROUGH WEDNESDAY EVENING. WILL KEEP CHANCE POPS THROUGH MONDAY AND DIMINISH MONDAY EVENING. WILL MENTION ISOLATED SHOWERS TUESDAY AFTERNOON AND EVENING AS THE SECOND SURGE MOVES THROUGH. BNA EB 070/088 068/088 067 18431 CSV EB 066/084 064/084 062 18442 .BNA...NONE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.